Wyoming, 2011

High Wind in Wyoming, November 30, 2011

November 30, 2011 · NWS RIW · 3 events in 3 counties and zones

A strong cold front moved south through north central Wyoming bringing high wind to the Meeteetse area and along the south slopes of the western Owl Creek Range. Wind gusts to 76 mph were recorded at Madden Reservoir.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A strong cold front moved south through north central Wyoming bringing high wind to the Meeteetse area and along the south slopes of the western Owl Creek Range. Wind gusts to 76 mph were recorded at Madden Reservoir.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 30, 1:57 PM MST, 6 hours 44 minutes earlier.

Area forecast discussion, Nov 30, 1:57 PM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
157 PM MST WED NOV 30 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY
CANADIAN FRONT IS PUSHING THROUGH CENTRAL WYOMING ATTM WITH THE
STRONGER PUSH STILL IN MONTANA WHERE THE 6-8MB 3 HOUR PRESSURE
RISES ARE. MAIN CHANGE IN THE SCENARIO FROM YESTERDAY IS THE
SLIGHTLY FARTHER EWD SHIFT IN THE POSITION OF THE TROUGH AND UPPER
LOW. THIS EWD SHIFT HAS INCREASED THE THREAT OF SOME WEAK TO
MODERATE DYNAMICS ACROSS THE AREA...ESPECIALLY THE WEST AND SOUTH.
COOLING TOPS NOTED ACROSS THE FAR NORTH ALONG THE FRONT LIKELY
BEING AIDED BY THE NORTHERN VORT AND POSSIBLY LINKING UP WITH SWRN
IDAHO UPPER LOW. THIS INCREASE IN UPPER SUPPORT ALONG THE FRONT
WILL ALLOW FOR A LITTLE MORE SNOW TO FALL ALONG WITH EVEN STRONGER
WINDS TO DEVELOP. INCREASED SNOW AMOUNTS A LITTLE FOR LANDER
SIMILAR TO YESTERDAY...3-4 INCHES. ALSO INCREASED AMOUNTS IN THE
RED DESERT AS BOTH THE GFS AND THE ECMWF HAS MORE FORCING AND
HIGHER QPF BY UP TO A TENTH OR MORE. SURFACE PRESSURE GRADIENT IS
FAIRLY STRONG AND FORECAST TO HIT AT LEAST 18MB ACROSS THE STATE.
WOULD PREFER TO SEE AT LEAST 20MB OR MORE BUT WHEN COMBINED WITH
THE MID LEVEL FLOW OF 45 TO 55KTS IT ADDS UP TO A VERY STRONG PUSH
AND THE POTENTIAL FOR STRONG TO HIGH WINDS AND WHITEOUT CONDITIONS
WHERE AND WHEN MODERATE SNOW FALLS. THIS APPEARS MOST LIKELY OVER
NORTHERN JOHNSON...SWEETWATER COUNTY...BEAVER RIM TO JEFFREY CITY
AND ESPECIALLY OVER SOUTH PASS. I80 TRAVEL WILL LIKELY BE
SEVERELY HAMPERED LATER THIS EVENING INTO THURSDAY WITH SEVERAL
INCHES OF SNOW AND NE WINDS GUSTING 45 TO 55 MPH. SOUTH PASS COULD
EASILY BE CLOSED LATER TONIGHT AS NE WINDS SHOULD INCREASE
DRAMATICALLY AND SEE GUSTS OF 50 TO 60 MPH ALONG WITH OCCASIONAL
MODERATE SNOW. THUS THE BLIZZARD WARNING FOR SOUTH PASS. ALSO
UPGRADED OUR HIGH WIND WATCHES TO WARNINGS AS WE EXPECT THE FRONT
TO BLAST THROUGH THE WIND RIVER CANYON AND THROUGH THE WIND RIVER
BASIN THIS EVENING. WINDS SHOULD EASILY GUST 50 TO 60 MPH ALONG
THE SOUTH SLOPE OF THE OWL CREEK MTNS AND NORTHERN WIND RIVER
BASIN WITH GUSTS TO 70 MPH QUITE POSSIBLE. NOT QUITE AS STRONG AND
PROBABLY BELOW HIGH WIND CRITERIA FOR THE SOUTHERN HALF OF THE
WIND RIVER BASIN INCLUDING RIVERTON BUT STILL WIND GUSTS OF 40 TO
50 MPH OR SO. WE ARE ALSO STILL EXPECTED A HIGH POTENTIAL OF A
RARE MOUNTAIN WAVE EVENT ON THE SW WIDE OF THE WIND RIVER MTNS
TONIGHT AS THE WRF CONTINUES TO SHOW WAVE BREAKING AND A
REASONABLE POTENTIAL FOR STRONG GAP FLOW. THE WEST SLOPE OF THE
WINDS ARE COVERED BY A BLIZZARD WARNING SO THAT WILL COVER THE
LIGHTER SNOWS BUT POTENTIAL DANGEROUS NE WINDS. DOWN LOWER FROM
PINEDALE AND BIG SANDY TO NEAR FARSON NE WINDS WILL INCREASE THIS
EVENING AND PEAK LATER TONIGHT. NE WINDS OF 30 TO 40 MPH WITH
GUSTS OF 60 TO 65 ARE EXPECTED WITH THE POTENTIAL FOR STRONGER GUSTS...
ESPECIALLY WHEN COMBINED WITH LOCALIZED GAP FLOW. ALSO ADDED IN
WINTER WEATHER ADVISORIES FOR THE LANDER FOOTHILLS AND NATRONA
COUNTY WITH THE SLIGHT INCREASE IN THE DYNAMICS AND UPSLOPE. THE
SNOW WILL BE ACCOMPANIED BY GUSTY NORTH WIND...ESPECIALLY IN THE
OPEN AREAS. GRADUAL IMPROVEMENT THEN FROM N TO S ON THURSDAY WITH
SWEETWATER COUNTY AND SOUTH PASS THE SLOWEST TO IMPROVE.

NOT MUCH OF A BREAK BETWEEN SYSTEMS. THE FLOW REVERSAL BEGINS
QUICKLY THURSDAY NIGHT WITH SW WINDS DEVELOPING IN THE WIND
CORRIDOR AND IN THE CODY FOOTHILLS WHICH WILL LIKELY RESULT IN
EVENING LOWS AND THEN RISING TEMPERATURES. THE NEXT SYSTEM MOVES
DURING THE DAY FRIDAY ACROSS THE NORTH AND IN THE CENTRAL AND
SOUTH BY FRIDAY EVENING. SYSTEM MAY HAVE A LITTLE LESS MOISTURE TO
WORK WITH BUT POTENTIALLY STRONGER DYNAMICS WITH THE UPPER LOW
FORECAST TO BE CLOSER. HAVE INCREASED POPS SIGNIFICANTLY LATE
FRIDAY INTO FRIDAY NIGHT BUT THESE WILL LIKELY HAVE TO BE
INCREASED FURTHER OVER THE NEXT DAY. THIS SYSTEM LOOKS EVEN COLDER
THAN THE CURRENT SYSTEM WHICH SHOULD MAKE FOR A CHILLY FRIDAY
NIGHT UP NORTH IF IT CLEARS IN TIME AND THEN A VERY CHILLY EARLY
DECEMBER DAY ON SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
THE LONG TERM MODELS ARE IN DECENT AGREEMENT EARLY IN THE PERIOD AND
DIVERGE THEREAFTER. NOT MANY CHANGES WERE MADE TO THE PREVIOUS
FORECAST EXCEPT FOR THE INTRODUCTION OF SOME SLIGHT CHANCE POPS
LATER IN THE TERM TO ACCOUNT FOR THE SMALL POSSIBILITY OF ANOTHER
SYSTEM MOVING THROUGH...THOUGH CONFIDENCE IS VERY LOW AFTER THE
WEEKEND.

PREVIOUS LONG TERM DISCUSSION...
GLOBAL MODELS SHOW THE NORTHERN PORTION OF A SPLITTING TROUGH
PUSHING INTO THE PLAINS SATURDAY/SATURDAY NIGHT...WITH ANOTHER
SHORTWAVE DIVING SOUTH OUT OF CANADA INTO THE NORTHERN ROCKIES AND
NORTHERN PLAINS SUNDAY. PRECIPITATION WITH THE FIRST SYSTEM SHOULD
EXIT THE AREA SATURDAY...BUT CHANCES RETURN QUICKLY BY SUNDAY WITH
THE NEXT SYSTEM. WILL STILL HAVE RELATIVELY LOW POPS...WITH AN
EMPHASIS ALONG AND EAST OF THE DIVIDE. HOWEVER...THE MAIN IMPACT
FROM THE SYSTEM SUNDAY...WILL BRING YET ANOTHER REINFORCING SHOT OF
COLD CANADIAN AIR INTO THE FORECAST AREA.

DEEP AND DRY NORTHERLY FLOW WILL BE IN PLACE MONDAY...SO EXPECT
BELOW AVERAGE TEMPERATURES...BUT DRY CONDITIONS.

WARMER CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...AS THE UPPER
FLOW BACKS TO THE WEST/NORTHWEST...WITH MEDIUM RANGE MODELS
DIFFERING IF A TROUGH WILL DIG SOUTHEAST OUT OF BRITISH COLUMBIA
INTO THE NORTHERN ROCKIES TUESDAY NIGHT/WEDNESDAY. WILL KEEP THE
FORECAST MAINLY DRY FOR NOW...AND WAIT FOR BETTER MODEL CONTINUITY
BEFORE INTRODUCING AREA WIDE POPS.

.AVIATION.../00Z ISSUANCE/
WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE REGION
TONIGHT. AREAS OF MVFR/IFR CIGS AND VSBYS IN -SN WILL BE ENCOUNTERED
ACROSS MOST OF THE STATE WITH THE LOWEST CONDITIONS EXPECTED AS THE
FRONT PASSES BY AND ALONG AREAS NORTH OF MOUNTAIN RANGES...INCLUDING
CASPER MOUNTAIN. THE SURFACE PRESSURE GRADIENT WILL RAPIDLY
INTENSIFY AFTER 00Z THURS WITH STRONG N-NE WINDS AT 20-30KTS WITH
GUSTS TO 40 KTS PREVAILING ACROSS MOST AREAS...ALONG WITH AREAS
IFR/LIFR -SN BLSN VCNTY AND EAST OF A KEVW-KLND-KCOD LINE OVERNIGHT.
DRIER DOWNSLOPE NE WINDS WILL PREVAIL WEST OF THE DIVIDE AFTER 00Z
THUR WITH THE STRONGEST WINDS AND POSSIBLE MOUNTAIN WAVE ACTIVITY
EXPECTED ALONG THE WEST SLOPES OF THE WIND RIVER MTS...VCNTY KPNA.
VERY STRONG WINDS ARE ALSO EXPECTED VCNTY OWL CREEK MTS AS WELL.
CONDITIONS WILL BEGIN TO CLEAR IN THE WEST FIRST AFTER 02Z AND THEN
ACROSS THE NORTH...HOWEVER...WINDS WILL REMAIN STRONG THROUGH AT
LEAST 18Z THU IN THESE AREAS. THE SNOW WILL CLEAR ACROSS CENTRAL
WYOMING TOWARD THE END OF THE PERIOD.

.FIRE WEATHER...
A VERY STRONG CANADIAN COLD FRONT IS PUSHING RAPIDLY SOUTH ACROSS
THE DISTRICT LATE THIS AFTERNOON. THE RESULT WILL BE VERY STRONG
WINDS ACROSS MUCH OF THE AREA...LIGHT TO LOCALLY MODERATE SNOW AND
FALLING TEMPERATURES. BLOWING SNOW WILL ALSO CAUSE TRAVEL PROBLEMS
TONIGHT...ESPECIALLY IN JOHNSON...SWEETWATER AND SOUTHERN FREMONT
COUNTIES INCLUDING SOUTH PASS. THE WEATHER WILL IMPROVE ON
THURSDAY FROM NORTH TO SOUTH BUT IT WILL BE SHORT LIVED AS ANOTHER
SIMILAR SYSTEM WILL HIT THE AREA LATER FRIDAY THROUGH SATURDAY
MORNING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 3 PM MST
THURSDAY WYZ019-028>030.

HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY
WYZ025-026.

WINTER WEATHER ADVISORY UNTIL 8 AM MST THURSDAY
WYZ003-004-009-010.

HIGH WIND WARNING FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY
WYZ007-017.

BLIZZARD WARNING UNTIL 3 PM MST THURSDAY WYZ014-015.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 8 AM MST
THURSDAY WYZ018-020-022.

&&

SHORT TERM...SKRBAC
LONG TERM...ALLEN
AVIATION...ALLEN
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 30, 1:45 PM MST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MST WED NOV 30 2011

WYZ001>020-022>030-011400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
145 PM MST WED NOV 30 2011

...WINTER WEATHER ADVISORIES FOR THE NORTHERN BIGHORN BASIN AND
NORTHERN JOHNSON COUNTY AND ADJACENT PORTIONS OF THE BIG HORN
MOUNTAINS THIS AFTERNOON THROUGH THURSDAY MORNING...

...BLIZZARD WARNING FOR THE WIND RIVER MOUNTAINS FROM THIS AFTERNOON
THROUGH THURSDAY AFTERNOON...

...WINTER STORM WARNINGS FOR AREAS OF CENTRAL AND SOUTHERN WYOMING
FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON...

...WINTER WEATHER ADVISORIES FOR THE LANDER FOOTHILLS AND NATRONA
COUNTY INCLUDING CASPER MOUNTAIN FROM THIS EVENING THROUGH THURSDAY
MORNING...

...HIGH WIND WARNING FOR EASTERN PORTIONS OF THE UPPER GREEN RIVER
BASIN TONIGHT THROUGH THURSDAY MORNING...

...HIGH WIND WARNING FOR THE OWL CREEK MOUNTAINS AND THE NORTH END OF
THE WIND RIVER BASIN TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD SOUTH ACROSS THE STATE AS A COLD FRONT MOVES THROUGH
THE AREA. STRONG NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER
GUSTS WILL FOLLOW...RESULTING IN BLOWING SNOW AND REDUCED
VISIBILITY TO TRAVEL CORRIDORS...ACROSS AREAS EAST OF THE
CONTINENTAL DIVIDE. AREAS AFFECTED WILL INCLUDE INTERSTATES 25...
90...AND 80. PLEASE SEE WINTER WEATHER STATEMENTS FOR MORE
INFORMATION.

STRONG DOWNSLOPE NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS OVER
60 MPH ARE POSSIBLE ACROSS THE EASTERN UPPER GREEN RIVER BASIN...
ALONG AND EAST OF HIGHWAY 191...TONIGHT THROUGH THURSDAY MORNING.
ANOTHER AREA OF HIGH WIND IS EXPECTED ALONG THE SOUTH END OF THE OWL
CREEK MOUNTAINS AND NORTH END OF THE WIND RIVER BASIN TONIGHT. NORTH
WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE IN
THESE AREAS OVERNIGHT. PLEASE SEE HIGH WIND WARNING PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...SNOW AND WIND WILL CONTINUE IN THE MORNING TAPERING OFF
IN THE EARLY AFTERNOON.

ANOTHER WINTER STORM WILL APPROACH THE AREA ON FRIDAY WITH AREAS OF
LIGHT TO MODERATE SNOWFALL AND VERY COLD TEMPERATURES BEHIND THE
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND VISIBILITY
LESS THAN A HALF A MILE.

TEAM RIVERTON

In the hours before

Special weather statement, Nov 30, 6:30 PM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
630 PM MST WED NOV 30 2011

WYZ005>008-016>018-010130-
BIGHORN MOUNTAINS WEST-LANDER FOOTHILLS-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
630 PM MST WED NOV 30 2011

A STRONG CANADIAN COLD FRONT WILL BLAST SOUTH ACROSS THE AREA
TODAY. THIS COLD FRONT WILL USHER IN SHARPLY COLDER
TEMPERATURES...AREAS OF LIGHT TO LOCALLY MODERATE SNOWFALL AND VERY
STRONG NORTH WINDS. SNOWFALL AMOUNTS ACROSS THE LOWER ELEVATIONS WILL
GENERALLY VARY FROM 1 TO 3 INCHES. HOWEVER...THE STRONG NORTH WIND
WILL CAUSE AREAS OF BLOWING SNOW...AND SHARPLY REDUCED VISIBILITIES
AT TIMES. TRAVEL THROUGH THE WIND RIVER CANYON COULD BECOME HAZARDOUS
TONIGHT...DUE TO THE COMBINATION OF STRONG WINDS AND SNOW.

WYZ011-020-022-010130-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
SOUTHEAST JOHNSON COUNTY-
630 PM MST WED NOV 30 2011

A STRONG CANADIAN COLD FRONT WILL BLAST SOUTH ACROSS THE AREA
TODAY. THIS COLD FRONT WILL USHER IN SHARPLY COLDER TEMPERATURES...
AREAS OF LIGHT TO LOCALLY MODERATE SNOWFALL AND VERY STRONG NORTH
WINDS. SNOWFALL AMOUNTS ACROSS THE LOWER ELEVATIONS...WILL GENERALLY
VARY FROM 1 TO 3 INCHES. HOWEVER...THE STRONG NORTH WIND WILL CAUSE
AREAS OF BLOWING SNOW...AND SHARPLY REDUCED VISIBILITIES AT TIMES.

WYZ001-002-012-013-023-024-027-010130-
ABSAROKA MOUNTAINS-JACKSON HOLE-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS-
YELLOWSTONE NATIONAL PARK-
630 PM MST WED NOV 30 2011

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY...WITH
AREAS OF LIGHT SNOW...GUSTY WEST TO NORTHWEST WIND AND FALLING
TEMPERATURES. MOUNTAIN PASSES AND OPEN AREAS WILL LIKELY SEE AREAS OF
BLOWING SNOW AND REDUCED VISIBILITY AT TIMES. WIND CHILLS WILL LIKELY
PLUMMET TO BETWEEN 5 BELOW AND 15 BELOW ZERO TONIGHT. SNOWFALL
AMOUNTS WILL GENERALLY BE LIGHT WITH AN INCH OR LESS ACROSS THE LOWER
ELEVATIONS AND UPWARDS OF 3 TO 5 INCHES IN THE MOUNTAINS.

TEAM RIVERTON
Local storm report, Nov 30, 8:28 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0928 PM MDT WED NOV 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HEAVY SNOW       19 WSW WAPITI           44.38N 109.79W
11/30/2011  E6.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0913 PM     SNOW             21 W CLARK              44.94N 109.57W
11/30/2011  E1.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0914 PM     SNOW             16 NE DUBOIS            43.67N 109.37W
11/30/2011  E1.00 INCHES     FREMONT            WY   MESONET

            CASTLE CREEK SNOTEL

0914 PM     SNOW             14 NE PAHASKA           44.65N 109.78W
11/30/2011  E2.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0914 PM     SNOW             30 SW MEETEETSE         43.86N 109.32W
11/30/2011  E1.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0914 PM     HEAVY SNOW       18 SW CODY              44.30N 109.24W
11/30/2011  E6.00 INCHES     PARK               WY   MESONET

            MARQUETTE SNOTEL

0914 PM     SNOW             40 W THERMOPOLIS        43.66N 109.01W
11/30/2011  E1.00 INCHES     HOT SPRINGS        WY   MESONET

            OWL CREEK SNOTEL

0914 PM     HEAVY SNOW       18 WSW MEETEETSE        44.03N 109.18W
11/30/2011  E6.00 INCHES     PARK               WY   MESONET

            TIMBER CREEK SNOTEL

0915 PM     SNOW             26 WSW CLARK            44.80N 109.66W
11/30/2011  E1.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0915 PM     SNOW             28 E LOVELL             44.80N 107.84W
11/30/2011  E4.00 INCHES     BIG HORN           WY   MESONET

            BALD MOUNTAIN SNOTEL

0916 PM     SNOW             14 NE SHELL             44.68N 107.58W
11/30/2011  E5.00 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

0916 PM     SNOW             13 W BARNUM             43.63N 107.18W
11/30/2011  E4.00 INCHES     WASHAKIE           WY   MESONET

            MIDDLE POWDER SNOTEL

0916 PM     SNOW             24 SW BUFFALO           44.16N 107.13W
11/30/2011  E4.00 INCHES     WASHAKIE           WY   MESONET

            POWDER RIVER PASS SNOTEL

0917 PM     SNOW             18 E SHELL              44.50N 107.43W
11/30/2011  E2.00 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

0917 PM     HEAVY SNOW       14 WNW MAYOWORTH        43.89N 107.06W
11/30/2011  E6.00 INCHES     JOHNSON            WY   MESONET

            BEAR TRAP MEADOW SNOTEL

0917 PM     HEAVY SNOW       17 W BUFFALO            44.40N 107.06W
11/30/2011  E7.00 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

0918 PM     SNOW             21 SW BARNUM            43.47N 107.24W
11/30/2011  E2.00 INCHES     NATRONA            WY   MESONET

            GRAVE SPRING SNOTEL

0918 PM     SNOW             14 WSW BUFFALO          44.26N 106.98W
11/30/2011  E2.00 INCHES     JOHNSON            WY   MESONET

            HANSEN SAWMILL SNOTEL

0918 PM     SNOW             27 NW BUFFALO           44.54N 107.17W
11/30/2011  E4.00 INCHES     JOHNSON            WY   MESONET

            LITTLE GOOSE SNOTEL

0918 PM     SNOW             16 W BUFFALO            44.34N 107.02W
11/30/2011  E4.00 INCHES     JOHNSON            WY   MESONET

            SOLDIER PARK SNOTEL

0919 PM     SNOW             14 W CROWHEART          43.28N 109.45W
11/30/2011  E5.00 INCHES     FREMONT            WY   MESONET

            COLD SPRINGS SNOTEL

0919 PM     SNOW             18 W LANDER             42.87N 109.09W
11/30/2011  E2.00 INCHES     FREMONT            WY   MESONET

            HOBBS PARK SNOTEL

0919 PM     SNOW             6 WSW DUBOIS            43.50N 109.75W
11/30/2011  E2.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0919 PM     SNOW             7 NW ATLANTIC CITY      42.57N 108.84W
11/30/2011  E1.00 INCHES     FREMONT            WY   MESONET

            SOUTH PASS SNOTEL

0919 PM     SNOW             26 NW LANDER            43.03N 109.17W
11/30/2011  E3.00 INCHES     FREMONT            WY   MESONET

            ST. LAWRENCE ALT SNOTEL

0919 PM     SNOW             12 SW LANDER            42.70N 108.90W
11/30/2011  E3.00 INCHES     FREMONT            WY   MESONET

            TOWNSEND CREEK SNOTEL

0919 PM     SNOW             8 S CASPER              42.73N 106.32W
11/30/2011  E3.00 INCHES     NATRONA            WY   MESONET

            CASPER MOUNTAIN SNOTEL

0920 PM     SNOW             22 SSE CASPER           42.57N 106.09W
11/30/2011  E1.00 INCHES     NATRONA            WY   MESONET

            RENO HILL SNOTEL

0920 PM     SNOW             4 SE CODY               44.48N 108.99W
11/30/2011  M1.30 INCHES     PARK               WY   COCORAHS

0921 PM     SNOW             14 SSE THERMOPOLIS      43.45N 108.07W
11/30/2011  M0.50 INCHES     FREMONT            WY   PUBLIC

0921 PM     SNOW             STAR VALLEY RANCH       42.97N 110.94W
11/30/2011  M1.50 INCHES     LINCOLN            WY   CWOP

0924 PM     SNOW             THERMOPOLIS             43.64N 108.21W
11/30/2011  M2.00 INCHES     HOT SPRINGS        WY   PUBLIC

0924 PM     SNOW             FORT WASHAKIE           43.00N 108.88W
11/30/2011  M1.50 INCHES     FREMONT            WY   PUBLIC

0925 PM     SNOW             1 S LANDER              42.80N 108.72W
11/30/2011  M1.50 INCHES     FREMONT            WY   PUBLIC

            LANDER AIRPORT

0925 PM     SNOW             HUDSON                  42.89N 108.58W
11/30/2011  M2.80 INCHES     FREMONT            WY   PUBLIC

0926 PM     SNOW             10 S LANDER             42.69N 108.68W
11/30/2011  M3.50 INCHES     FREMONT            WY   NWS EMPLOYEE

            RED CANYON

0926 PM     SNOW             5 WSW LANDER            42.80N 108.81W
11/30/2011  M3.80 INCHES     FREMONT            WY   TRAINED SPOTTER

0927 PM     SNOW             CASPER                  42.83N 106.32W
11/30/2011  M1.00 INCHES     NATRONA            WY   PUBLIC

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Cody Foothills

When
November 30, 8:41 PM MST to 11:56 PM MST
Where
Cody Foothills forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

High Wind, Owl Creek & Bridger Mountains

When
November 30, 10:30 PM MST
Where
Owl Creek & Bridger Mountains forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Public
Coordinates
43.241, -107.957 (the zone’s center; the record gives no point)

High Wind, Wind River Basin

When
November 30, 10:30 PM MST
Where
Wind River Basin forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Public
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354612, 354609, 354610.